Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Does anybody know the earliest when the anti inflammatory effect (maybe even the effects in general) of Tazorac should kick in? I've been on it since July 11 (second round; already was on it for about 8-9 months, but haven't been on it since winter), and my skin has just been steadily improving with a lot of peeling. Now I'm getting tiny pustules and comedones when I usually have very inflamed acne, which I'm assuming is an IB. So, did the anti inflammatory properties kick in, and that's why my skin is so chill? Or am I doomed to go back to my inflamed-cyst-pustule mess sometime soon?

Share this post


Link to post
Share on other sites

I'm curious too because I've been on the tazorac + spiro for a little over 3 weeks and the peeling is calming down but not the break outs and comedomes! I hate it. I'm in hiding right now.

I hope not too long. What else are you on?

Waiting to hear......

Share this post


Link to post
Share on other sites

Well, right now I'm using Tazorac 0.05% cream twice per day + Paula's Choice 2% BHA liquid twice per day + Paula's Choice Skin Balancing Carbon Mask every night for 20 minutes. So far, this has been the best combo I've tried. I'm as clear as I've ever been since my acne morphed to "severe" just under 2 years ago.

I had little to partial success with these other acne med combinations:

Tazorac + Duac + tetracycline

Tazorac + Duac + minocycline

Tazorac + Duac + minocycline + lactic acid

Tazorac + Duac + minocycline + glycolic acid

Tazorac + minocycline+ lactic acid

Retin-A + minocycline + Duac

Minocycline

Right now, my skin has stopped peeling so heavily. I have maybe 12 small pustules, 2 cysts (1 was present before I re-started Tazorac), and some scattered comedonal acne. (The comedonal acne, at least, seem to be a purge.)

Share this post


Link to post
Share on other sites

I know this post is a few months late, but interested to know how you guys are doing with your tazorac cycle...

I was on taz for several months years ago in my teens. Then, my skin was extremely oily and I had what I considered severe acne (comodones, pustules, and occasional cysts everywhere) for years. I remember the first 2-3 weeks being very rough, with my skin breaking out even worse, yet appearing oily during the day AND peeling horribly. I also took an oral antibiotic for 30 days and used benzaclin during the day. I remember being so embarassed at school but was confident that it would work. AND IT DID! I had nearly perfect skin after 6 weeks, with the exception of one random pustule that popped up the day before my derm appt. I remember begging my derm not to change my regimen cause I was so confident that my skin would soon be clear.

A few weeks later, my skin was PERFECT. My acne had cleared up and the taz had resurfaced my skin to the point where all my scarring was gone (I'm African American and scar easily from acne). My skin was perfect for several years with little maintenance - just a gentle cleanser and oil free moisturizer! The past few years, my skin has only flared up in the summer months when it's hot and humid and I end up with lots of comodones and the occasional pustule, which was really frustrating. I went off BC last summer, which led to a horrible breakout, and my skin has been breaking out ever since.

Anyway, I'm back to trying tazorac again. I dont have a derm anymore but still have a huge tube left, so I'm not taking any antibiotics or using anything during the day along with it. I'm at about 2 1/2 weeks now and I'm pretty sure i'm going through the initial breakout phase. I'm expecting this to clear up in the next 2 weeks and hopefully improve from there...if it doesn't my last resort will be accutane.

oh, and this HAS to work because I'm getting married in May and really want to have beautiful pictures that I can show my grandkids...instead of having to worry about whether you can see my zits...it sounds shallow but I'm sure at least some of you understand...

I hope things are working out for you guys!

Share this post


Link to post
Share on other sites
I know this post is a few months late, but interested to know how you guys are doing with your tazorac cycle...

I was on taz for several months years ago in my teens. Then, my skin was extremely oily and I had what I considered severe acne (comodones, pustules, and occasional cysts everywhere) for years. I remember the first 2-3 weeks being very rough, with my skin breaking out even worse, yet appearing oily during the day AND peeling horribly. I also took an oral antibiotic for 30 days and used benzaclin during the day. I remember being so embarassed at school but was confident that it would work. AND IT DID! I had nearly perfect skin after 6 weeks, with the exception of one random pustule that popped up the day before my derm appt. I remember begging my derm not to change my regimen cause I was so confident that my skin would soon be clear.

A few weeks later, my skin was PERFECT. My acne had cleared up and the taz had resurfaced my skin to the point where all my scarring was gone (I'm African American and scar easily from acne). My skin was perfect for several years with little maintenance - just a gentle cleanser and oil free moisturizer! The past few years, my skin has only flared up in the summer months when it's hot and humid and I end up with lots of comodones and the occasional pustule, which was really frustrating. I went off BC last summer, which led to a horrible breakout, and my skin has been breaking out ever since.

Anyway, I'm back to trying tazorac again. I dont have a derm anymore but still have a huge tube left, so I'm not taking any antibiotics or using anything during the day along with it. I'm at about 2 1/2 weeks now and I'm pretty sure i'm going through the initial breakout phase. I'm expecting this to clear up in the next 2 weeks and hopefully improve from there...if it doesn't my last resort will be accutane.

oh, and this HAS to work because I'm getting married in May and really want to have beautiful pictures that I can show my grandkids...instead of having to worry about whether you can see my zits...it sounds shallow but I'm sure at least some of you understand...

I hope things are working out for you guys!

Heyy i just wanted to ask you did you find taking the oral antibiotics for just thirty days help? and also did u automatically come off of it or you slowly decreased your dosage to prevent a breakout? I wanted to know these things because right now im just finishing my first month on solodyn and im thinking about giving ti up but im scared of the after effects..

Share this post


Link to post
Share on other sites

Yes, taking an oral antibiotic for the first 30 days worked really well for me. This is how I think it works: Taz purges your skin and pulls everything in your pores to the surface. That's why you have an initial breakout, because all of the dirt, oil, and bacteria comes right to the surface. I think that taking an antibiotic at the beginning calms the initial breakout down a bit by destroying at least some of bacteria from the inside. I also used a topical antibiotic, which destroyed even more of the bacteria on the surface during the day when I wasn't using Tazorac.

This time around, I haven't used an oral or topical antibiotic. My initial breakout has been worse that what I remember from the first time around; I started about 3 1/2 weeks ago and I had ALOT of pustules and blackheads for the first 2 weeks or so. But I'm ending my third week and my skin has shown ALOT of improvement. I just have a few remaining blackheads on my jawline, and my scars are fading.

When I went off Taz the first time, I think I eased off it, but not consciously. My skin had cleared so I probably only used it a few times a week, then not at all. I'd recommend, though, that if you're ending your med, you decrease it to every other day, then little by little work your way down to not at all. Even if you don't break out going cold turkey, I'm sure your skin would be calmer and less shocked by the change.

Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×